MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #2 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #2 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F201
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
As reported by rep, who was not present for the event: ¿in performing a left tkr, surgeon requested a press-fit femur.The associate rep who was present took a cemented femur, confirmed it with the operating room (o.R.) staff twice, and showed it to the surgeon.Surgeon implanted the cemented femur without cement.Upon submitting the billing sheet to the rep, rep discovered a press-fit baseplate used with a cemented femur and contacted the associate rep to try to get the correct implant implanted.Patient had been brought out of the o.R.And was awake.The surgeon explained to the patient what had happened.Patient was brought back into the o.R.And the cemented femur was revised to a press-fit femur.
 
Additional Manufacturer Narrative
An event regarding the surgeon press fitting a cemented device involving a triathlon cemented femoral component was reported.Conclusion: the instructions for use provided with the product indicates components labelled for "cemented use only" are to be implanted with bone cement.Based on the information provided this event is associated with user error and an off label application.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported by rep, who was not present for the event: ¿in performing a left tkr, surgeon requested a press-fit femur.The associate rep who was present took a cemented femur, confirmed it with the o.R.Staff twice, and showed it to the surgeon.Surgeon implanted the cemented femur without cement.Upon submitting the billing sheet to the rep, rep discovered a press-fit baseplate used with a cemented femur and contacted the associate rep to try to get the correct implant implanted.Patient had been brought out of the o.R.And was awake.The surgeon explained to the patient what had happened.Patient was brought back into the o.R.And the cemented femur was revised to a press-fit femur.

Brand Name
TRIATHLON CR FEM COMP #2 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7105853
Report Number0002249697-2017-03551
Device Sequence Number1874842
Product Code MBH
UDI-Device Identifier07613327040234
UDI-Public07613327040234
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Catalogue Number5510F201
Device Lot NumberCN27T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR